Gynecology / Women's Health Expert Forum
Continuous bleeding after stopping Depo
About This Forum:

This forum is for questions and support regarding gynecology issues such as: Cervical Disorders, Colposcopy, Cramps, Cystitis, Fallopian Tube Disorders, Menstruation, Ovarian Disorders, PAP Test, Pelvic Exam, PID, PMS, Surgery, Tests, Ultrasound, Uterine Disorders, Vaginal Disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Continuous bleeding after stopping Depo

I'm a 37 year old. I've never taken birth control until this past April. I took it once, and stopped. Since I've  stopped, I've have daily continuous bleeding since the past 2 1/2 months. It's usually very light, but for a few days it was heavier.  I don't intend to take BC in the near term. I'll speak with my doctor about it, but would like to know if taking estrogen is a better alternative to letting my body just take care of itself.  Anyone with experience on this?
Related Discussions
  • Depo Shot (4 replies):
    I am a 15 year old girl who just started the Depo shot i...[more]
  • My period wont stop! (25 replies):
    My period wont stop! I was on the depo shot for 3 years....[more]
  • depo shot (9 replies):
    is the depo shot a bad birth control me and my boy frien...[more]
  • depo shot? (2 replies):
    Im on my 11th day of a very heavy period.I had the depo ...[more]
  • DEPO shot (10 replies):
    I am on the birth control shot depo and have been for ab...[more]
242596_tn?1192429549
Hello,

You should be seen by your physician and evaluated for irregular bleeding.  What you have been experiencing may or may not be related to your prior use of the pill.  Further evaluation is warranted and at that time the use of estrogen can be revisited.

Best regards,

Dr. Downing
2 Comments
Blank
Avatar_n_tn
i've had a similar problem.  i was on the depo for 6months so i only got the shot twice.  after i stopped taking the shot i would bleed like a normal period then stop for a few days then start again. it was like that for about 6 weeks.  what i did was use the birth control patch for one month to get the bleeding back to normal and to get my period back to normal.  i think that your hormones are out of wack since the shot has a 3 month supply of hormones in it.  you don't even have to use the patch, even regular birth control pills should work.  as long as you are suppose to get your period at the end of the cycle of hormones.  
Blank
Avatar_n_tn
A related discussion, i been bleed for 5 months and cant stop was started.
Blank
Continue discussion Blank
This Forum's Experts
603463_tn?1220630455
Elaine Brown, MDBlank
Elaine Brown, MD - BLOG
Billings, MT
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank